Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 221, NWS Springfield, MO

July 20, 2020Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 20, 2020, 12:34 PM CDT for Camden County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2020, 12:34 PM CDT (17:34 UTC)
Expired
Jul 20, 2020, 1:15 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Camden County, MO

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 1:00 PM CDTTSTM WND DMGCamdenton, MOONE TO THREE INCH BRANCHES DOWN. VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS53 KSGF 201734
SVRSGF
MOC029-201815-
/O.NEW.KSGF.SV.W.0221.200720T1734Z-200720T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1234 PM CDT Mon Jul 20 2020

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Camden County in central Missouri...

* Until 115 PM CDT.

* At 1233 PM CDT, a severe thunderstorm was located near Macks Creek,
  or 13 miles west of Camdenton, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Macks Creek around 1255 PM CDT.

Other locations impacted by this severe thunderstorm include Ha Ha
Tonka State Park, Lake of The Ozarks State Park, Lake of The Ozarks,
Linn Creek, Old Linn Creek, Green Bay Terrace, Barnumton and Roach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now!  Do
not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3809 9263 3789 9276 3789 9291 3797 9307
      3808 9306 3815 9300
TIME...MOT...LOC 1733Z 303DEG 9KT 3804 9299 

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
3 follow-up statements
087 
WWUS53 KSGF 201745
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1245 PM CDT Mon Jul 20 2020

MOC029-201815-
/O.CON.KSGF.SV.W.0221.000000T0000Z-200720T1815Z/
Camden MO-
1245 PM CDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN CAMDEN COUNTY...

At 1245 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Camdenton to Macks Creek, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Camdenton around 115 PM CDT.

Other locations impacted by these severe thunderstorms include Ha Ha
Tonka State Park, Lake of The Ozarks State Park, Lake of The Ozarks,
Linn Creek, Old Linn Creek and Roach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now!  Do
not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3809 9263 3789 9276 3789 9291 3796 9306
      3806 9300 3810 9295
TIME...MOT...LOC 1745Z 312DEG 14KT 3805 9291 3796 9300 

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
765 
WWUS53 KSGF 201801
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
101 PM CDT Mon Jul 20 2020

MOC029-201815-
/O.CON.KSGF.SV.W.0221.000000T0000Z-200720T1815Z/
Camden MO-
101 PM CDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN CAMDEN COUNTY...

At 101 PM CDT, severe thunderstorms were located along a line
extending from Camdenton to 15 miles southwest of Osage Beach to near
Macks Creek, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lake of The Ozarks...             Ha Ha Tonka State Park...
Lake of The Ozarks State Park...  Camdenton...
Macks Creek...                    Linn Creek...
Old Linn Creek...                 Roach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now!  Do
not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3809 9263 3789 9276 3789 9291 3795 9303
      3803 9296 3810 9291
TIME...MOT...LOC 1801Z 286DEG 17KT 3802 9277 3797 9279 3792 9295 

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
246 
WWUS53 KSGF 201810
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
110 PM CDT Mon Jul 20 2020

MOC029-201820-
/O.EXP.KSGF.SV.W.0221.000000T0000Z-200720T1815Z/
Camden MO-
110 PM CDT Mon Jul 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMDEN COUNTY
WILL EXPIRE AT 115 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 3809 9263 3789 9276 3789 9291 3795 9303
      3803 9296 3810 9291
TIME...MOT...LOC 1810Z 303DEG 9KT 3801 9275 3796 9277 3791 9293 

$$

Terry

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:15 AM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jul 20, 6:15 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 AM CDT Mon Jul 20 2020

.SHORT TERM...(Today and tonight)
Issued at 250 AM CDT Mon Jul 20 2020

Convection has all but dissipated across the forecast area early
this morning except for a few showers across portions of central.
An upper level shortwave trough is moving across the central
Plains and convection has developed in Nebraska into northern
Kansas early this morning. This activity will move to the
southeast this morning. Models are showing that the mu cap over
the area will start to weaken the next couple hours. Once this
occurs there should be just enough lift for some isolated to
scattered showers and storms to start developing through sunrise
mainly along and north of Hwy 60 this morning. This activity
should start to wane by mid day. Then additional scattered showers
and storms are expected to develop during the mid afternoon hours
into early this evening.

The entire area could be affected by this activity but the better
coverage and chances should be north of Hwy 60. Not expecting
widespread severe weather, but there could be a few strong storms
with winds to around 50 mph and penny size hail the main risk
along with frequent lightning.

Heavy rainfall will also occur with any storm. Anywhere multiple
storms track over the same location there will be a localized
flooding risk from early this morning through early this evening.

The storms should start to dissipate by the mid evening hours
today. Additional storms will develop across the Plains tonight
into early Tuesday morning. The better chances should remain to
the west and north of the area but this activity should clip the
western and northern potions of the forecast area. Locally heavy
rainfall and lightning will be the main risk with this activity.

Highs will warm into the upper 80s to the lower 90s this
afternoon. Humidity will not be as high with heat index values in
the middle 90s to around 100 degrees. Clouds and storms will also
have an impact on temperatures this afternoon.

.LONG TERM...(Tuesday through Sunday)
Issued at 250 AM CDT Mon Jul 20 2020

Scattered pulse type storms will then be possible Tuesday
afternoon and evening. The better coverage will likely be along
and east of Hwy 65. A few strong to severe storms will be possible
with wind gusts up to 60 mph and penny size hail the main risk
with a few of the strongest storms. Frequent lighting and locally
heavy rainfall will also occur with the storms.

Highs in the upper 80s to the lower 90s will occur on Tuesday with
heat index values in the middle 90s to around 100 degrees.

An upper level ridge will start to build back over the region by
the end of the week into the weekend. Highs in the upper 80s to
the lower 90s will occur through mid week with highs in the lower
to middle 90s expected Friday into the weekend. Heat index values
in the middle 90s to around 100 will occur on most days through
the week. This weekend heat index values in the 100 to 105 range
will be possible.

Widespread rainfall is not expected through much of the week, but
isolated to scattered storms will be possible each day, but not
all locations will be affected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 610 AM CDT Mon Jul 20 2020

Scattered storms will occur at times from this morning into early
this evening across mainly west central and central Missouri. At
this time the better potential appears to remain just north of the
TAF sites. Left any mention of thunder out of the TAF sites as
coverage will not be as good to the south so confidence in the
TAF sites being effected were to low to include. Will continue to
monitor and amend the TAF is the potential increases.

Another complex of storms will develop across the Plains tonight
and could approach portions of west central and central Missouri
late tonight into early Tuesday morning. The better potential
will be north and west of the TAF sites.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jul 20, 3:32 AM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
332 AM CDT Mon Jul 20 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
332 AM CDT Mon Jul 20 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Scattered showers and storms will be possible at times from early
this morning through this evening. A few strong storms will be
possible with wind gusts around 50 mph and hail to the size of
pennies. Frequent lightning and heavy brief downpours will also
be possible. A localized flooding risk will occur where multiple
storms track over the same locations.

Heat index values will warm into the middle 90s to around 100
degrees this afternoon.

A few storms will be possible late tonight into early Tuesday
morning. Locally heavy rain and lightning will be the main risks.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered, generally short lived, thunderstorms will be possible
on a daily basis Wednesday and Thursday primarily during the
afternoon, early evening and early morning hours.

Afternoon heat index values in the upper 90s to around 105
degrees are expected on a daily basis Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Jul 20, 8:08 AM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
808 AM CDT Mon Jul 20 2020

MOZ056-069-201400-
Camden MO-Morgan MO-
808 AM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN AND SOUTHERN
MORGAN COUNTIES UNTIL 900 AM CDT...

At 807 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laurie, or 14 miles south of Versailles, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lake of The Ozarks...             Village of Four Seasons...
Laurie...                         Sunrise Beach...
Gravois Mills...                  Rocky Mount...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3835 9265 3835 9269 3826 9269 3822 9270
      3821 9265 3818 9265 3818 9299 3831 9300
      3837 9265
TIME...MOT...LOC 1307Z 267DEG 14KT 3822 9290

Terry
Special weather statement, Jul 20, 8:32 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
832 AM CDT Mon Jul 20 2020

MOZ056-201400-
Morgan MO-
832 AM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 900
AM CDT...

At 832 AM CDT, Doppler radar was tracking a strong thunderstorm over
Stover, or near Versailles, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Versailles...                     Stover...
Barnett...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3843 9263 3835 9269 3835 9280 3837 9305
      3852 9304 3856 9279
TIME...MOT...LOC 1332Z 266DEG 12KT 3844 9295

Terry
Special weather statement, Jul 20, 12:14 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
1214 PM CDT Mon Jul 20 2020

MOZ068-069-201800-
Camden MO-Hickory MO-
1214 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN COUNTY UNTIL
100 PM CDT...

At 1214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Laurie to 6 miles
northwest of Macks Creek to 12 miles northeast of Hermitage. Movement
was east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake of The Ozarks...             Ha Ha Tonka State Park...
Lake of The Ozarks State Park...  Osage Beach...
Camdenton...                      Laurie...
Sunrise Beach...                  Macks Creek...
Linn Creek...                     Green Bay Terrace...
Hurricane Deck...                 Old Linn Creek...
Barnumton...                      Purvis...
Roach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.

&&

LAT...LON 3820 9295 3819 9294 3820 9287 3815 9261
      3814 9260 3796 9269 3793 9298 3806 9322
      3806 9307
TIME...MOT...LOC 1714Z 287DEG 11KT 3815 9296 3805 9304 3805 9314

Terry
Special weather statement, Jul 20, 12:26 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
1226 PM CDT Mon Jul 20 2020

MOZ068-069-079-080-201800-
Dallas MO-Camden MO-Polk MO-Hickory MO-
1226 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HICKORY...NORTHERN
DALLAS...POLK AND SOUTHWESTERN CAMDEN COUNTIES UNTIL 100 PM CDT...

At 1226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Macks Creek to near Hermitage
to near Fair Play. Movement was south at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Bolivar around 1235 PM CDT.
  Urbana around 1240 PM CDT.
  Morrisville around 1250 PM CDT.
  Buffalo around 100 PM CDT.

Other locations impacted by these storms include Preston, Leadmine,
Pittsburg, Tunas, Pumpkin Center, Halfway, Branch, Louisburg, Polk
and Plad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3790 9285 3783 9286 3760 9316 3742 9345
      3743 9352 3767 9357 3791 9332 3807 9306
TIME...MOT...LOC 1726Z 342DEG 29KT 3798 9311 3786 9331 3768 9350

Terry

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:38 PM CDTSpecial Weather StatementSGFPolk37 min
Jul 19, 8:13 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk32 min
Jul 19, 8:15 PM CDTSpecial Weather StatementSGFPhelps45 min
Jul 19, 8:56 PM CDTSpecial Weather StatementSGFWebster49 min
Jul 20, 8:08 AM CDTSpecial Weather StatementSGFMorgan52 min
Jul 20, 8:32 AM CDTSpecial Weather StatementSGFMorgan28 min
Jul 20, 12:14 PM CDTSpecial Weather StatementSGFCamden46 min
Jul 20, 12:26 PM CDTSpecial Weather StatementSGFPolk34 min
Jul 20, 1:09 PM CDTSpecial Weather StatementSGFCamden36 min
Jul 20, 2:01 PM CDTSpecial Weather StatementSGFMaries, Phelps, Pulaski44 min
Jul 20, 2:39 PM CDTSpecial Weather StatementSGFPhelps36 min
Jul 20, 2:46 PM CDTSpecial Weather StatementSGFDent29 min
Jul 20, 3:45 PM CDTSevere Thunderstorm WarningSGFShannon15 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.